Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 259, NWS Fort Worth, TX

May 2, 2000Rockwall County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2000, 9:48 PM CDT for Rockwall County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 2, 2000, 9:48 PM CDT (02:48 UTC)
Expired
May 2, 2000, 10:30 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 89 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 030249
SVRFTW
TXC397-030330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
948 PM CDT TUE MAY 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES WEST OF HEATH...MOVING NORTHEAST AT    
  20 MPH. DIME TO NICKEL SIZE HAIL WILL OCCUR WITH THIS STORM.

* LOCATIONS IN THE WARNING INCLUDE ROYSE CITY...ROCKWALL AND HEATH

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEATH AROUND 950 PM CDT.
  ROCKWALL AROUND 1005 PM CDT.
  ROYSE CITY AROUND 1025 PM CDT.

LAT...LON 3295 9652 3280 9654 3286 9631 3300 9632

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:04 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 2, 5:04 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CDT TUE MAY 2 2000

UPPER LOW WILL CONTINUE TO MOVE SLOW AND ERRATIC TO THE EAST AND
SOUTHEAST THROUGH THE FORECAST PERIOD.  WILL KEEP LOW POPS IN WRN 2/3
NORTH TEXAS WITH HIGHEST POPS IN SOUTHEAST. BASICALLY WENT WITH
GUIDANCE TEMPS.  BY EXTENDED PERIOD ON WEST SIDE OF UPPER LOW.
WILL GO SLIGHT CHANCE THUNDERSTORMS WITH WEAK DISTURBANCES MOVING
SOUTH ON BACK SIDE OF LOW.

DFW 54/77/59/79 2200   ACT 57/80/60/82 3311

.FTW...NONE.

59

...AVIATION DISCUSSION...
LOW CLOUDS AND SHOWERS CONTINUE TO DEVELOP AND WRAP AROUND CUT-OFF
H5 LOW. SCATTERED TO WIDELY SCATTERED NATURE OF SHOWERS/-TSRA WILL
MAKE IT TOUGH TO FORECAST FOR AIRPORTS. HOWEVER...WILL MENTION A
TEMPO GROUP FOR KACT THIS EVENING AND INDICATE PRECIP AROUND IN
METRO AIRPORTS WITH THE INCLUSION OF A CB CLOUD TYPE THIS EVENING.
CIGS TO LOWER TO BKN015 $BEFORE SUNRISE...WITH A LOW LIFTING TREND
TAKING PLACE THROUGHOUT THE DAY TOMORROW. 80

In the hours before

Special weather statement, May 2, 7:55 PM CDT, 1 hour 53 minutes before
TXZ102>105-117>121-131>134-030200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT TUE MAY 2 2000

COLD AIR FUNNEL CLOUDS HAVE BEEN REPORTED AROUND THE METROPLEX THIS
EVENING. WHILE IT IS POSSIBLE FOR A COUPLE OF THE FUNNELS TO REACH
THE GROUND...THEY TYPICALLY ARE VERY WEAK AND CAUSE LITTLE...IF
ANY...DAMAGE. SHOULD YOU SEE FUNNEL CLOUDS IN YOUR AREA...SEEK
SHELTER INDOORS BUT DO NOT PANIC.

80

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:50 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
May 2, 8:59 PM CDTSevere Thunderstorm WarningFWDJohnson31 min
May 2, 9:02 PM CDTSevere Thunderstorm WarningFWDKaufman43 min
May 2, 9:11 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis34 min
May 2, 9:45 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis45 min
May 2, 10:28 PM CDTSevere Thunderstorm WarningFWDKaufman57 min
May 3, 4:52 PM CDTSevere Thunderstorm WarningFWDTarrant38 min
May 3, 5:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 6:19 PM CDTSevere Thunderstorm WarningFWDHood56 min
May 3, 6:34 PM CDTSevere Thunderstorm WarningFWDDallas41 min
May 3, 6:45 PM CDTSevere Thunderstorm WarningFWDEllis60 min
May 3, 6:48 PM CDTSevere Thunderstorm WarningFWDSomervell57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.